MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP LOW BEND MEDIAL DSTL TIBIA PLATE/14H/RIGHT/239MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP LOW BEND MEDIAL DSTL TIBIA PLATE/14H/RIGHT/239MM; PLATE, FIXATION, BONE
Model Number 02.112.530
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is an unknown date in (b)(6) 2018.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent open reduction internal fixation (orif) of the ankle.The open distal tibia fracture was plated with one (1) medial distal tibia plate and one (1) locking compression plate (lcp) plate.The fibula was also plated with a one-third (1/3) tubular plate.The patient had an infection due to the open fracture and was made aware on (b)(6) 2018.Action taken was irrigation and debridement.Hardware removal occurred on (b)(6) 2018.The procedure was completed successfully with no delay.This report is for a 3.5mm lcp distal tibia plate.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review is not required as the complaint pertains to a post-operative infection and is distributed as non-sterile.Device evaluation: investigation flow: adverse event (no reported product problem) visual inspection: the returned device was examined and minor wear/surface abrasions consistent with implantation and explantation were noted; the received condition would not impact the device functionality.No defects or deficiencies were identified.The allegation of adverse event (infection) cannot be confirmed.Conclusion: the received device was found to be without defect or deficiency which would impact functionality.During this investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent open reduction internal fixation (orif) of ankle due to an injury.The open distal tibia fracture was plated with one (1) medial distal tibia plate and one (1) locking compression plate (lcp) plate.The fibula was also plated with one (1) one-third (1/3) tubular plate.The patient had an infection due to the open fracture and was made aware on (b)(6) 2018.A hardware removal was conducted on (b)(6) 2018 for all plates including one (1) 3.5mm locking screw self-taping with stardrive(tm) recess 50mm, one (1) 3.5mm locking screw self-taping with stardrive recess 48mm, one (1) locking screw self-taping with stardrive recess 42mm, one (1) 3.5mm locking screw self-taping with stardrive(tm) recess 40mm, one (1) 3.5mm locking screw self-taping with stardrive(tm) recess 18mm, two (2) 2.7mm cortex screw self-tapping 32mm, one (1) 2.7mm cortex screw self-tapping 36mm, two (2) 3.5mm cortex screw self-tapping 38mm, one (1) 3.5mm cortex screw self-tapping 36mm, one (1) 3.5mm cortex screw self-tapping 34mm, five (5) 3.5mm cortex screw self-tapping 32mm, and one (1) 3.5mm cortex screw self-tapping 30mm.Irrigation and debridement was performed during removal surgery.There was no surgical delay.Procedure outcome was successfully completed.Patient outcome is unknown.This report is for one (1) 3.5mm lcp low bend medial dstl tibia plate/14h/right/239mm.This is report 1 of 10 for (b)(4).(b)(4) captures 10 devices out of 26 and houses 10 impacted products of the 17 unique part and lot number devices.(b)(4) captures 10 devices and (b)(4) captures 6 devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
3.5MM LCP LOW BEND MEDIAL DSTL TIBIA PLATE/14H/RIGHT/239MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8180194
Report Number2939274-2018-55470
Device Sequence Number19312999
Product Code HRS
UDI-Device Identifier10886982034670
UDI-Public(01)10886982034670
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K013248
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.112.530
Device Catalogue Number02.112.530
Device Lot NumberH338255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer11/27/2018
12/20/2018
01/07/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date12/19/2018
12/22/2018
01/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;